Alert archive / New Mexico / Tornado Warnings in 2010

Tornado Warning 15, NWS Albuquerque, NM

May 25, 2010Chaves County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this tornado warning at May 25, 2010, 5:27 PM MDT for Chaves County, Roosevelt County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2010, 5:27 PM MDT (23:27 UTC)
Expired
May 25, 2010, 5:59 PM MDT
In force
32 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Chaves County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 109 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:01 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2010-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2010-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

555 
WFUS55 KABQ 252327
TORABQ
NMC005-041-260015-
/O.NEW.KABQ.TO.W.0015.100525T2327Z-100526T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT TUE MAY 25 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME EAST CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 615 PM MDT

* AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF
  MILNESAND...OR ABOUT 38 MILES SOUTH OF PORTALES...MOVING EAST AT 10
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  MILNESAND...
  HIGHWAY 258...
  HIGHWAY 206...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED
BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR EAST CENTRAL NEW MEXICO.

&&

LAT...LON 3378 10326 3357 10324 3357 10353 3369 10357
TIME...MOT...LOC 2327Z 250DEG 7KT 3364 10347

$$

DPORTER
2 follow-up statements
389 
WWUS55 KABQ 252337
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 PM MDT TUE MAY 25 2010

NMC005-041-260015-
/O.CON.KABQ.TO.W.0015.000000T0000Z-100526T0015Z/
ROOSEVELT-CHAVES-
537 PM MDT TUE MAY 25 2010

...TORNADO WARNING REMAINS IN EFFECT FOR EXTREME EAST CENTRAL CHAVES
AND SOUTH CENTRAL ROOSEVELT COUNTIES UNTIL 615 PM MDT...

AT 530 PM MDT...SKYWARN SPOTTERS REPORTED A ROTATING WALL CLOUD.  
THIS STORM WAS LOCATED 7 MILES WEST OF MILNESAND...OR ABOUT 37 MILES 
SOUTH OF PORTALES...MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MILNESAND...
  HIGHWAY 258...
  HIGHWAY 206...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN NEARBY REINFORCED
BUILDINGS OR LIE FLAT IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR EAST CENTRAL NEW MEXICO.

&&

LAT...LON 3359 10351 3369 10354 3378 10326 3358 10324
TIME...MOT...LOC 2337Z 251DEG 7KT 3365 10346

$$

DPORTER
798 
WWUS55 KABQ 252359
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 PM MDT TUE MAY 25 2010

NMC005-041-260007-
/O.CAN.KABQ.TO.W.0015.000000T0000Z-100526T0015Z/
ROOSEVELT-CHAVES-
559 PM MDT TUE MAY 25 2010

...TORNADO WARNING CANCELLED FOR EXTREME EAST CENTRAL CHAVES AND
SOUTH CENTRAL ROOSEVELT COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STRONG 
ROTATION HAS WEAKENED...THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 
645 PM MDT FOR SOUTH CENTRAL ROOSEVELT COUNTY AND EXTREME EAST 
CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR EAST CENTRAL NEW MEXICO.

LAT...LON 3359 10351 3369 10354 3378 10326 3358 10324
TIME...MOT...LOC 2357Z 251DEG 7KT 3366 10342

$$

DPORTER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at May 25, 3:04 PM MDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 25, 3:04 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT TUE MAY 25 2010

...SOME THUNDERSTORMS MAY TURN SEVERE ON THE EAST CENTRAL AND
SOUTHEAST PLAINS EARLY THIS EVENING...

.DISCUSSION...
SLUGGISH UPPER LOW OVER THE PACIFIC WILL MOVE EVER SO SLOWLY TOWARD THE
NORTHERN CALIFORNIA COASTLINE...THEN CROSS ON SHORE THURSDAY OR
THURSDAY NIGHT. THIS WILL DRAW LOW LEVEL MOISTURE INTO NEW MEXICO
FROM THE SOUTHEAST AS A RIDGE OF HIGH PRESSURE ALOFT STRENGTHENS
OVER WEST TEXAS. NOCTURNAL EAST WINDS WILL BECOME BREEZY BELOW
CANYONS OPENING INTO THE RIO GRANDE VALLEY EACH NIGHT FOR THE
REMAINDER OF THE WEEK...AND MOISTURE WILL ALSO BE TRANSPORTED UP
THE RIO GRANDE VALLEY OUT OF THE SOUTH AND SOUTHEAST DURING THE
DAYTIME...TRANSPORTING THE MOISTURE TO THE CONTINENTAL DIVIDE AND
REACHING AS FAR WEST AS THE CHUSKA MOUNTAINS BY THURSDAY AND
FRIDAY. THE END RESULT WILL BE DAILY ROUNDS OF ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS FAVORING AREAS ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN THIS EVENING...THEN SPREADING WESTWARD
WITH THE MOISTURE PUSH OVER THE COURSE OF THE WEEK. A RETROGRADING
DRY LINE MAY HELP SOME THUNDERSTORMS TURN SEVERE ON THE EAST
CENTRAL AND SE PLAINS EARLY THIS EVENING...WHERE SEVERE
THUNDERSTORM WATCH NUMBER 222 IS IN EFFECT UNTIL 9 PM. WEDNESDAY
AND THURSDAY THE BEST CHANCE FOR PRECIPITATION WILL BE FOUND IN
THE MOUNTAINS EAST OF THE CONTINENTAL DIVIDE AND ALONG THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN AS THE STEERING FLOW SENDS
ACTIVITY TO THE NORTH NORTHEAST.

BY FRIDAY MOISTURE WILL BEGIN TO DECREASE FROM THE SOUTH AS THE
UPPER LOW MOVES THROUGH NEVADA AND AN INCREASING NUMBER OF
SHORTWAVES DRIVE THROUGH WESTERN NM IN STRENGTHENING SW FLOW
ALOFT. THIS PATTERN WILL PRODUCE A LAST HURRAH OF SHOWERS AND
THUNDERSTORMS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
WESTWARD TO THE AZ BORDER...WITH THE BEST CHANCE FOR PRECIP IN THE
NORTHERN MOUNTAINS FRIDAY AND FRIDAY NIGHT.

ALSO THROUGH THE END OF THE WORK WEEK LOOK FOR A WARMING TREND
WITH HIGHS REACHING A FEW TO SEVERAL DEGREES ABOVE NORMAL BY
THURSDAY AND FRIDAY.

THE WEEKEND AHEAD CALLS FOR BREEZIER CONDITIONS AS THE UPPER LOW
CROSSES THE CENTRAL ROCKIES. DRIER AIR SHOULD PUSH THROUGH THE
STATE WITH A PACIFIC COOL FRONT SATURDAY AND SATURDAY
NIGHT...RAPIDLY DECREASING THE CHANCE OF PRECIPITATION.

44

&&

.AVIATION...
DRYLINE HAS STALLED BUT IS EXPECTED TO GRADUALLY BACK INTO MORE OF
NEW MEXICO OVER THE NEXT SEVERAL HOURS...ESPECIALLY TONIGHT.
ISOLATED TO SCATTERED STORMS WILL FORM ALONG THIS BOUNDARY AND WOULD
REDUCE LOCAL CONDITIONS DOWN TO MVFR AND PERHAPS A SHORT DURATION
IFR. AS THE OVERNIGHT PROGRESSES...MOISTURE WILL PUSH NORTH AND
WESTWARD AND EVENTUALLY ABUT UP TO THE CENTRAL MTN CHAIN. LOW CLOUDS
SHOULD BE EXPANSIVE ACROSS THE EASTERN PLAINS AND HAVE NOTED THIS AT
LVS...ROW AND TCC. IFR AND PERHAPS LIFR WOULD OCCUR WITHIN THE
INTENSE RAINSHAFTS OF THE INDIVIDUAL CELLS. MODERATE GAP WINDS ALONG
THE CENTRAL MOUNTAIN CHAIN ARE EXPECTED WEDNESDAY MORNING BUT
SHOULDNT PRODUCE GUSTS GREATER OR EQUAL TO 35 KT. ANOTHER ROUND OF
STORMS WILL FORM ALONG AND TO THE EAST OF THE DRYLINE ON WEDNESDAY.
ESPECIALLY FAVORING THE CENTRAL MOUNTAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
SIGNIFICANT CHANGES WERE NOT MADE TO THE INHERITED GRIDDED
FORECAST. SOME UNCERTAINTY STILL EXISTS ON HOW MUCH DRYING AND HOW
MUCH WIND WOULD OCCUR DURING THE UPCOMING WEEKEND BUT
OTHERWISE...CONFIDENCE IS HIGH THAT MOISTURE WILL SURGE WESTWARD
OVER THE NEXT FEW DAYS.

FOR THE REST OF TODAY...LOOK FOR A VERY DRY AIRMASS TO REMAIN IN
PLACE OVER MOST OF THE FORECAST AREA. THE DRYLINE IS CURRENTLY FOUND
ACROSS FAR SOUTHEAST AND EAST CENTRAL PORTIONS OF THE FORECAST AREA
AND WILL GRADUALLY BACK FURTHER INTO NEW MEXICO OVER THE NEXT
SEVERAL HOURS. THE ATMOSPHERE WILL ALSO REMAIN VERY UNSTABLE ACROSS
THE WESTERN THREE QUARTERS OF THE FORECAST AREA.

AS FAR AS TONIGHT...LOOK FOR A PRETTY SIGNIFICANT MOISTURE SURGE VIA
THE DRYLINE ACROSS THE EASTERN PLAINS. THIS MOISTURE SURGE WILL
REACH THE CENTRAL MOUNTAINS AND CREATE SOME SORT OF MODERATE GAP
WIND ALONG IT WEDNESDAY MORNING. THE MOISTURE SURGING INTO THE RIO
GRANDE VALLEY WILL INITIALLY BE PRETTY SHALLOW SO THE MAIN STORM
LINE LATER ON WEDNESDAY SHOULD BE FOUND ALONG AND JUST TO THE EAST
OF THE CENTRAL MOUNTAINS. WETTING RAIN WILL BE FOUND WITHIN THOSE
STORMS BUT THE FURTHER WEST YOU GO...THE MOISTURE WILL BE SHALLOWER
AND THE FOOTPRINT OF WETTING RAIN WILL BE LESS. STORMS ON WEDNESDAY
WILL TEND TO MOVE FROM SOUTH TO NORTH OR SOUTHWEST TO NORTHEAST.
SINGLE DIGIT HUMIDITY WILL ONCE AGAIN BE FOUND ACROSS THE FORECAST
AREA BUT THE AREA WILL BE LESS BASED ON WHAT WAS OBSERVED TODAY. THE
SINGLE DIGIT AREA WILL GENERALLY BE FOUND ALONG AND TO THE WEST OF
THE CONTINENTAL DIVIDE. THE ATMOSPHERE WILL ALSO REMAIN PRETTY
UNSTABLE ACROSS THE WESTERN HALF...ESPECIALLY NORTHWEST AREAS.

THE MOISTURE WILL SURGE FURTHER WEST WEDNESDAY NIGHT AND MAKE IT TO
AT LEAST THE CONTINENTAL DIVIDE AND A LITTLE BEYOND. THIS WILL
INCREASE HUMIDITY RECOVERIES TO THE GOOD OR EXCELLENT CATEGORY MOST
AREAS...MODERATE TO POOR WEST OF THE CONTINENTAL DIVIDE. THIS
DRYLINE WILL GRADUALLY MIX BACK TO THE EAST DURING THE DAY ON
THURSDAY BUT HUMIDITY READINGS WILL GENERALLY BE IN THE 20S AND 30S
DURING THE PEAK HEATING PERIOD. TEENS TO SINGLE DIGITS ALONG THE
ARIZONA STATE LINE. WETTER STORMS WILL BE FOUND EAST OF THE
CONTINENTAL DIVIDE WHILE THE FOOTPRINT OF WETTING RAIN WILL BE MUCH
SMALLER ALONG THE CONTINENTAL DIVIDE WITH DRIER STORMS WEST OF THE
CONTINENTAL DIVIDE. A VERY UNSTABLE ATMOSPHERE WILL REMAIN OVER THE
WESTERN THIRD OR SO ON THURSDAY.

ABUNDANT MOISTURE WILL REMAIN IN PLACE OVER MOST OF THE FORECAST
AREA ON FRIDAY...THUS MIN RH VALUES SHOULD BE IN THE 20S AND 30S
DURING THE PEAK HEATING PERIOD. ANOTHER ROUND OF WETTER STORMS WILL
REMAIN.

MOISTURE TRAPPED UNDERNEATH THE UPPER RIDGE IS EXPECTED TO GET
MIXED BACK TO THE EAST SATURDAY AND SUNDAY AS THE UPPER TROUGH
MOVES INLAND AND SHEARS OUT ACROSS THE CENTRAL AND NORTHERN ROCKIES.
THE QUESTION REMAINS IN THE STRENGTH OF THIS BREAK DOWN OF THE UPPER
RIDGE AND HOW MUCH WIND AND DRYNESS WILL BE ASSOCIATED WITH IT. I
BACKED OFF A LITTLE ON THE DRYNESS FOR SATURDAY AND WE WILL CONTINUE
TO MONITOR THE WEATHER MODELS AS THIS COULD BE A CRITICAL FIRE
WEATHER GROWING PERIOD.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  41  86  52  90 /   0   0   0  10
DULCE...........................  27  78  37  82 /   0   5  10  20
CUBA............................  27  79  37  80 /   0   5  10  20
GALLUP..........................  32  81  40  85 /   0   0   0  10
EL MORRO........................  35  78  42  81 /   0   5   0  10
GRANTS..........................  34  82  43  84 /   0   0   0  20
QUEMADO.........................  33  80  42  84 /   0   0   0  10
GLENWOOD........................  38  87  46  90 /   0   0   5  10
CHAMA...........................  26  73  38  76 /   5   5  10  30
LOS ALAMOS......................  46  76  50  79 /   5  10  10  20
PECOS...........................  41  76  47  78 /  10  30  30  30
CERRO/QUESTA....................  31  75  45  79 /   5  10  20  20
RED RIVER.......................  29  64  37  70 /  10  10  30  30
ANGEL FIRE......................  30  67  37  72 /  20  20  30  30
TAOS............................  33  78  47  80 /   5  10  20  20
ESPANOLA........................  39  85  48  86 /   5  10  10  20
SANTA FE........................  43  79  51  81 /   5  20  30  30
SANTA FE AIRPORT................  45  82  53  83 /   5  20  20  20
ALBUQUERQUE FOOTHILLS...........  52  84  59  84 /   0  10  20  20
ALBUQUERQUE HEIGHTS.............  54  85  61  86 /   0  10  20  20
ALBUQUERQUE VALLEY..............  50  87  57  88 /   0   5  10  20
ALBUQUERQUE WEST MESA...........  52  86  59  88 /   0   5  10  20
LOS LUNAS.......................  49  87  58  89 /   0   5  20  20
RIO RANCHO......................  51  86  59  87 /   0  10  10  20
SOCORRO.........................  49  88  57  90 /   0   5  10  20
SANDIA PARK/CEDAR CREST.........  40  80  49  83 /  10  20  30  20
MORIARTY/ESTANCIA...............  41  81  49  83 /  10  20  30  20
CLINES CORNERS..................  47  78  53  78 /  20  30  30  20
GRAN QUIVIRA....................  47  80  52  83 /  10  20  20  20
CARRIZOZO.......................  47  79  53  83 /  10  10  20  20
RUIDOSO.........................  45  72  49  73 /  20  30  20  20
CAPULIN.........................  45  77  50  79 /  20  20  20  20
RATON...........................  45  77  50  83 /  20  20  20  20
LAS VEGAS.......................  44  73  49  76 /  20  30  30  30
CLAYTON.........................  53  80  56  85 /  30  20  20  10
ROY.............................  50  77  54  80 /  30  20  30  20
CONCHAS.........................  56  82  58  87 /  30  20  20  20
SANTA ROSA......................  58  83  59  86 /  30  20  20  20
TUCUMCARI.......................  58  85  59  89 /  30  20  20  10
CLOVIS..........................  57  82  58  85 /  40  20  20   5
PORTALES........................  58  83  59  87 /  40  20  20   5
FORT SUMNER.....................  59  85  59  88 /  30  20  20  10
ROSWELL.........................  61  87  62  88 /  30  20  10   5
PICACHO.........................  54  79  57  84 /  20  20  20  20
ELK.............................  48  75  53  79 /  20  30  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44/50
Hazardous weather outlook, May 25, 5:57 AM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 AM MDT TUE MAY 25 2010

NMZ501>540-261200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
557 AM MDT TUE MAY 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND EVENING OVER THE SOUTHEASTERN PLAINS OF NEW
MEXICO...GENERALLY EAST OF CLOVIS TO ROSWELL LINE. HAIL AND GUSTY
WINDS ARE EXPECTED TO BE THE PRIMARY THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT
1.888.386.7637 OR VIA OUR WEBSITE AT WEATHER.GOV/ABQ TO REPORT
ANY HAIL OR DAMAGING WINDS.

52

In the hours before

Local storm report, May 25, 3:34 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
334 PM MDT TUE MAY 25 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             10 S CLOVIS             34.27N 103.20W
05/25/2010  E1.00 INCH       ROOSEVELT          NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1002017

50
Local storm report, May 25, 3:39 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MDT TUE MAY 25 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             1 E CLOVIS              34.41N 103.19W
05/25/2010  M1.50 INCH       CURRY              NM   TRAINED SPOTTER

            PING PONG BALL SIZE HAIL.

&&

EVENT NUMBER ABQ1002019

MT
Local storm report, May 25, 4:18 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT TUE MAY 25 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     3 NNW TEXICO            34.43N 103.07W
05/25/2010  M68 MPH          CURRY              NM   AWOS

            KCVN AWOS.

&&

EVENT NUMBER ABQ1002020

44
Special weather statement, May 25, 4:27 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 PM MDT TUE MAY 25 2010

NMZ536-538-252300-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
427 PM MDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES AND WESTERN
ROOSEVELT COUNTIES THROUGH 500 PM MDT...

AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KENNA...OR ABOUT 35 MILES SOUTHWEST OF
PORTALES...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...KENNA AND ELIDA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR EAST CENTRAL NEW MEXICO.

&&

LAT...LON 3406 10380 3398 10358 3364 10374 3379 10390
TIME...MOT...LOC 2228Z 204DEG 11KT 3383 10377

DPORTER
Local storm report, May 25, 4:29 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT TUE MAY 25 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             PLEASANT HILL           34.52N 103.07W
05/25/2010  E1.00 INCH       CURRY              NM   PUBLIC

&&

EVENT NUMBER ABQ1002021

EN
Special weather statement, May 25, 5:24 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 PM MDT TUE MAY 25 2010

NMZ534>536-260000-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
524 PM MDT TUE MAY 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CURRY...SOUTHERN QUAY AND
EXTREME NORTHWESTERN ROOSEVELT COUNTIES THROUGH 600 PM MDT...

AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF HOUSE...OR ABOUT 32 MILES EAST
OF FORT SUMNER...MOVING NORTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RAGLAND...MCALISTER AND
FORREST.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR EAST CENTRAL NEW MEXICO.

&&

LAT...LON 3483 10385 3483 10357 3455 10360 3455 10382
TIME...MOT...LOC 2324Z 179DEG 10KT 3464 10371

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:22 PM MDTSpecial Weather StatementABQRoosevelt23 min
May 25, 2:45 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt60 min
May 25, 2:58 PM MDTTornado WarningABQCurry, Roosevelt47 min
May 25, 3:22 PM MDTTornado WarningABQCurry38 min
May 25, 3:42 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt63 min
May 25, 3:46 PM MDTSevere Thunderstorm WarningABQCurry48 min
May 25, 4:27 PM MDTSpecial Weather StatementABQRoosevelt33 min
May 25, 4:32 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt58 min
May 25, 4:43 PM MDTTornado WarningABQChaves, Roosevelt47 min
May 25, 4:48 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt57 min
May 25, 4:52 PM MDTAreal Flood AdvisoryABQCurry113 min
May 25, 5:24 PM MDTSpecial Weather StatementABQCurry36 min
May 25, 5:34 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt56 min
May 25, 5:48 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt57 min

Nearby

Tornado Warnings in New Mexico, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.